Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 260, NWS Little Rock, AR

October 24, 2021Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 24, 2021, 8:52 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2021, 8:52 PM CDT (01:52 UTC)
Expired
Oct 24, 2021, 9:45 PM CDT
In force
53 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 3:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1534 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted.

853 
WUUS54 KLZK 250152
SVRLZK
ARC005-089-250245-
/O.NEW.KLZK.SV.W.0260.211025T0152Z-211025T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
852 PM CDT Sun Oct 24 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northwestern Marion County in north central Arkansas...
  Northern Baxter County in north central Arkansas...

* Until 945 PM CDT.

* At 852 PM CDT, a severe thunderstorm was located near Diamond City,
  or 14 miles northwest of Bull Shoals, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bull Shoals...                    Lakeview in Baxter County...
  Arkawana...                       Price Place...
  Gamaliel Landing...               Ozark Isle...
  Fawn Park...                      Midway in Baxter County...
  Clarkridge...                     Gamaliel...
  Oakland...                        Peel...
  Three Brothers...                 Henderson...
  Norfork Lake...                   Bull Shoals Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.

&&

LAT...LON 3638 9215 3638 9275 3639 9282 3650 9283
      3650 9215
TIME...MOT...LOC 0152Z 271DEG 38KT 3648 9282 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DTC
3 follow-up statements
524 
WWUS54 KLZK 250215
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
915 PM CDT Sun Oct 24 2021

ARC005-089-250245-
/O.CON.KLZK.SV.W.0260.000000T0000Z-211025T0245Z/
Marion AR-Baxter AR-
915 PM CDT Sun Oct 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTH CENTRAL MARION AND NORTHERN BAXTER COUNTIES...

At 915 PM CDT, a severe thunderstorm was located near Price Place, or
7 miles north of Bull Shoals, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Arkawana...                       Price Place...
Gamaliel Landing...               Ozark Isle...
Clarkridge...                     Three Brothers...
Gamaliel...                       Oakland...
Henderson...                      Norfork Lake...
Bull Shoals Lake...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3642 9270 3650 9269 3650 9215 3638 9215
TIME...MOT...LOC 0215Z 270DEG 33KT 3648 9255 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DTC
195 
WWUS54 KLZK 250229
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
929 PM CDT Sun Oct 24 2021

ARC089-250238-
/O.CAN.KLZK.SV.W.0260.000000T0000Z-211025T0245Z/
Marion AR-
929 PM CDT Sun Oct 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARION COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.

LAT...LON 3641 9252 3650 9252 3650 9215 3638 9215
TIME...MOT...LOC 0228Z 270DEG 34KT 3649 9241 

$$

ARC005-250245-
/O.CON.KLZK.SV.W.0260.000000T0000Z-211025T0245Z/
Baxter AR-
929 PM CDT Sun Oct 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN BAXTER COUNTY...

At 928 PM CDT, a severe thunderstorm was located near Arkawana, or 10
miles north of Mountain Home, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Arkawana...                       Gamaliel Landing...
Clarkridge...                     Three Brothers...
Gamaliel...                       Henderson...
Norfork Lake...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3641 9252 3650 9252 3650 9215 3638 9215
TIME...MOT...LOC 0228Z 270DEG 34KT 3649 9241 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DTC
979 
WWUS54 KLZK 250238
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
938 PM CDT Sun Oct 24 2021

ARC005-250247-
/O.EXP.KLZK.SV.W.0260.000000T0000Z-211025T0245Z/
Baxter AR-
938 PM CDT Sun Oct 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BAXTER COUNTY WILL
EXPIRE AT 945 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Arkansas.

LAT...LON 3641 9252 3650 9252 3650 9215 3638 9215
TIME...MOT...LOC 0237Z 271DEG 38KT 3649 9231 

$$

DTC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 5:56 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Oct 24, 5:56 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
556 PM CDT Sun Oct 24 2021

.AVIATION...
Updated for 00Z terminals...

Expect sct to nmrs shra/ts tonight along and ahead of a frontal
boundary which will move through the state during the overnight
hours. Ahead of the front and with/ahead of the storms, expect
temporary mvfr or lower restrictions and gusty and erratic
thunderstorm winds. Otherwise, expect decreasing clouds and winds
after the fropa, with vfr conds becoming prevalent by the 15-18Z
time frame Monday, if not sooner.
&&

.PREV DISCUSSION...(ISSUED 244 PM CDT Sun Oct 24 2021)
SHORT TERM...Tonight Through Tuesday
A strong upper low continues near the Great Lakes with a short wave
moving through the Plains. This short wave will affect Arkansas
tonight and a ridge will develop over the Rockies. The upper ridge
will translate to the Mississippii River for Tuesday.

A cold front in central Oklahoma will continue to move east this
evening and overnight with severe thunderstorms possible. With
the surface low near Kansas City, the higher instability will be
in north Arkansas. Dew points are currently in the low 60s to near
70 degrees. Gustyy southwest winds will continue to bring
moisture into the state. Expect showers and thunderstorms to
develop ahead of the front and eventually become a line of storms.
Damaging winds, large hail and an isolated tornado will be
possible. High pressure and drier air will bring clear skies for
Monday with a breezy northwest wind. Moisture starts to return
Tuesday afternoon with more clouds.

Lows tonight will be in the mid 40s to mid 60s, and low 40s to mid
50s Monday night. Highs Monday and Tuesday will be in the mid 60s to
lower 80s.

LONG TERM...Tuesday Night Through Sunday
To begin the period, high pressure will be present over the state
pushing off to our east as the next low pressure system moves into
the Central Plains, then the CWA.

This next system looks to move in Tuesday evening into Wednesday
moving out of the area sometime Thursday night. Right now, there is
some uncertainty on timing with the low as the Euro is slightly
slower, tracks it a little farther south and closes the low off
sooner than the GFS. These differences should get resolved over the
next couple of days once the low becomes more defined out west. What
we know right now...there appears to be some threat for severe,
primarily during the afternoon hours. Exact impacts are still
uncertain as timing and location are major factors in severe weather
impacts. We will continue to monitor this system and will provide
updates as needed.

Overall, temperatures are forecasted to return to normal, even
slightly below average through the long term period. Ahead of the
system coming in Tuesday and Wednesday, temperatures might moderate
some just because of southery flow and higher dewpoints. Once that
system clears the area on Thursday, fall like temperatures will
return with dewpoints expected to lower into the 40s and breezy
conditions making it feel cooler.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...57
Hazardous weather outlook, Oct 24, 5:00 AM CDT, 15 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sun Oct 24 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
500 AM CDT Sun Oct 24 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Breezy southerly winds will be noted today ahead of an
incoming cold front arriving from the Plains. As the front
approaches Arkansas, thunderstorms are expected to develop.

Scattered thunderstorms will pop up in northwest and north
central sections of the state by late this afternoon. Over time, a
line of storms will evolve, with the line sweeping into the central
counties by midnight. Storms should weaken during the wee hours
of Monday as they head toward the Louisiana border.

Severe weather appears likely in the northern half of the state.
A fast storm movement increases the risk of strong to damaging
winds, and this is the main concern. Winds will also turn with
height, and this suggests that isolated tornadoes may occur. As
storms initiate toward the beginning of the event, they may
produce quarter size hail or larger.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

The threat for severe weather will decrease Monday as the
aforementioned front moves south of the state. However, another
round of showers and thunderstorms is possible by the middle of the
week.

At this time, while some severe weather may materialize
on Wednesday, it appears that severe storms are most likely along
the central Gulf Coast. Refer to forecasts in the coming days as the
situation becomes more clear.

.Spotter Information Statement...

Spotter activation may be needed Sunday night.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

In the hours before

Special weather statement, Oct 24, 8:45 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
845 PM CDT Sun Oct 24 2021

ARZ021-030-250215-
Johnson AR-Logan AR-
845 PM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of north central Logan
and southwestern Johnson Counties through 915 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ozark, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clarksville...                    Subiaco...
Hartman...                        Scranton...
Hoyt...                           Woodland...
Hinkle...                         Midway in Logan County...
Spadra...                         Coal Hill...
Morrison Bluff...                 Oak Grove in Johnson County...
New Spadra...                     Harmony...
Roseville...                      Union City...
Hunt...                           Wilkins...

This includes Interstate 40 between mile markers 44 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.

&&

LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
      3537 9373 3537 9372 3538 9371 3565 9370
      3566 9370 3565 9345 3526 9349 3536 9381
TIME...MOT...LOC 0145Z 277DEG 30KT 3545 9385

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DTC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:29 PM CDTSevere Thunderstorm WarningLZKBoone, Marion30 min
Oct 24, 8:45 PM CDTSpecial Weather StatementLZKJohnson30 min
Oct 24, 8:58 PM CDTSpecial Weather StatementLZKSebastian47 min
Oct 24, 9:09 PM CDTSpecial Weather StatementLZKJohnson36 min
Oct 24, 9:14 PM CDTSevere Thunderstorm WarningLZKLogan, Scott35 min
Oct 24, 9:35 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton40 min
Oct 24, 9:44 PM CDTSpecial Weather StatementLZKPope31 min
Oct 24, 9:48 PM CDTSpecial Weather StatementLZKYell27 min
Oct 24, 10:09 PM CDTSpecial Weather StatementLZKConway, Pope36 min
Oct 24, 10:11 PM CDTSpecial Weather StatementLZKFulton34 min
Oct 24, 10:23 PM CDTSpecial Weather StatementLZKFulton37 min
Oct 24, 10:31 PM CDTSevere Thunderstorm WarningLZKFulton, Randolph, Sharp44 min
Oct 24, 11:14 PM CDTSpecial Weather StatementLZKFaulkner31 min
Oct 24, 11:18 PM CDTSpecial Weather StatementLZKRandolph, Sharp27 min
Oct 24, 11:30 PM CDTSevere Thunderstorm WarningLZKGarland, Saline21 min
Oct 24, 11:50 PM CDTSevere Thunderstorm WarningLZKLawrence, Randolph40 min
Oct 24, 11:53 PM CDTSpecial Weather StatementLZKGarland, Saline37 min
Oct 25, 12:22 AM CDTSpecial Weather StatementLZKPulaski23 min
Oct 25, 12:47 AM CDTSpecial Weather StatementLZKPulaski28 min
Oct 25, 1:16 AM CDTSpecial Weather StatementLZKJefferson29 min
Oct 25, 1:28 AM CDTSpecial Weather StatementLZKDallas32 min
Oct 25, 1:59 AM CDTSpecial Weather StatementLZKDallas31 min
Oct 25, 3:11 AM CDTSpecial Weather StatementLZKLincoln19 min
Oct 25, 3:31 AM CDTSpecial Weather StatementLZKLincoln29 min
Oct 25, 4:01 AM CDTSpecial Weather StatementLZKDesha, Drew29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.